Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 24, 2011, 8:54 PM CST for 7 counties in Mississippi. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 8:54 PM CST (02:54 UTC)
- Expired
- Feb 24, 2011, 10:00 PM CST
- In force
- 66 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Choctaw County, MS, Clay County, MS, Montgomery County, MS, Oktibbeha County, MS, Webster County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 86 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 9:00 PM CST | TSTM WND DMG | Kilmichael, MS | TREES AND POWER LINES WERE DOWNED ACROSS ALL OF MONTGOMERY COUNTY |
| Feb 24, 9:10 PM CST | TSTM WND DMG | Walthall, MS | TREES WERE DOWNED ACROSS WEBSTER COUNTY. ONE TREE FELL ACROSS HIGHWAY 9 NEAR WALTHALL...AND A CAR ACCIDENT RESULTED. NUMEROUS POWER OUTAGES COUNTYWIDE. |
| Feb 24, 9:30 PM CST | TSTM WND DMG | Ackerman, MS | TREES WERE DOWNED ALONG HIGHWAY 407...HIGHWAY 790...AND HIGHWAY 9 ACROSS CHOCTAW COUNTY. |
| Feb 24, 9:30 PM CST | TSTM WND DMG | Montpelier, MS | SEVERAL TREES WERE BLOWN DOWN. |
| Feb 24, 9:44 PM CST | TSTM WND DMG | 3 Sw Starkville, MS | A FEW TREES DOWN AND A FENCE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 2:34 PM CST | Tornado Watch | SPC | 7 hr |
| Feb 24, 8:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 420 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
963
WUUS54 KJAN 250254
SVRJAN
MSC015-019-025-097-105-155-159-250400-
/O.NEW.KJAN.SV.W.0042.110225T0254Z-110225T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
854 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF LOUISVILLE...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
SOUTHEASTERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF MONTPELIER...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 1000 PM CST
* AT 853 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF EMBRY TO 15 MILES SOUTHWEST OF
POPLAR CREEK MOVING EAST AT 55 MPH. NUMEROUS TREES WERE REPORTED
DOWN IN THE CITY OF CARROLLTON AND GRENADA WHEN THIS STORM WENT
THROUGH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LODI...KILMICHAEL...BELLEFONTAINE...EUPORA...CLARKSON...
CUMBERLAND...MATHISTON...CHESTER...SHERWOOD...MABEN...REFORM...
ACKERMAN...PHEBA...GRIFFITH...PALA ALTO...LONGVIEW...CRAIG
SPRINGS...MILLCREEK...BETHEDEN...MULDROW...SESSUMS AND OKTOC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3369 8871 3369 8863 3329 8874 3329 8881
3312 8881 3312 8932 3329 8932 3329 8969
3323 8975 3324 8981 3368 8955 3368 8950
3373 8950 3375 8903 3376 8894 3382 8892
3382 8872
TIME...MOT...LOC 0253Z 269DEG 47KT 3381 8941 3326 8978
$$
BK2 follow-up statements
118
WWUS54 KJAN 250316
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CST THU FEB 24 2011
MSC015-097-250325-
/O.CAN.KJAN.SV.W.0042.000000T0000Z-110225T0400Z/
CARROLL MS-MONTGOMERY MS-
916 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY AND
SOUTHEASTERN CARROLL COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST THURSDAY EVENING
FOR NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
LAT...LON 3369 8871 3368 8863 3329 8874 3329 8881
3312 8881 3312 8932 3328 8932 3329 8945
3344 8945 3344 8941 3346 8938 3347 8947
3373 8932 3376 8894 3382 8892 3381 8872
TIME...MOT...LOC 0315Z 269DEG 47KT 3381 8906 3327 8943
$$
MSC019-025-105-155-159-250400-
/O.CON.KJAN.SV.W.0042.000000T0000Z-110225T0400Z/
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
916 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR NORTHERN WINSTON...CHOCTAW...OKTIBBEHA...WEBSTER AND CLAY
COUNTIES...
AT 915 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF MANTEE TO 13 MILES WEST OF WEIR
MOVING EAST AT 55 MPH. TREES HAVE BEEN REPORTED DOWN ALL ACROSS
MONTGOMERY COUNTY AS THIS STORM WENT THROUGH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLARKSON...CUMBERLAND...MATHISTON...CHESTER...SHERWOOD...MABEN...
REFORM...MONTPELIER...ACKERMAN...PHEBA...STURGIS...GRIFFITH...PALA
ALTO...LOUISVILLE...LONGVIEW...CRAIG SPRINGS...STARKVILLE...
MILLCREEK...BETHEDEN...MULDROW...SESSUMS AND OKTOC
A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN CHOCTAW AND
NORTHERN WINSTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3369 8871 3368 8863 3329 8874 3329 8881
3312 8881 3312 8932 3328 8932 3329 8945
3344 8945 3344 8941 3346 8938 3347 8947
3373 8932 3376 8894 3382 8892 3381 8872
TIME...MOT...LOC 0315Z 269DEG 47KT 3381 8906 3327 8943
$$
BK574
WWUS54 KJAN 250333
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
933 PM CST THU FEB 24 2011
MSC155-250342-
/O.CAN.KJAN.SV.W.0042.000000T0000Z-110225T0400Z/
WEBSTER MS-
933 PM CST THU FEB 24 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER COUNTY IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST THURSDAY EVENING
FOR NORTHEAST LOUISIANA AND NORTHWESTERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
LAT...LON 3381 8872 3369 8871 3368 8863 3329 8874
3329 8881 3312 8881 3312 8932 3330 8932
3354 8908 3357 8908 3357 8901 3375 8903
3376 8894 3382 8892
TIME...MOT...LOC 0332Z 269DEG 47KT 3381 8879 3327 8917
$$
MSC019-025-105-159-250400-
/O.CON.KJAN.SV.W.0042.000000T0000Z-110225T0400Z/
CLAY MS-OKTIBBEHA MS-CHOCTAW MS-WINSTON MS-
933 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CST
FOR NORTHERN WINSTON...EASTERN CHOCTAW...OKTIBBEHA AND CLAY
COUNTIES...
AT 932 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF MONTPELIER TO WEIR MOVING EAST AT
55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STURGIS...GRIFFITH...PALA ALTO...LOUISVILLE...LONGVIEW...CRAIG
SPRINGS...STARKVILLE...MILLCREEK...BETHEDEN...MULDROW...SESSUMS AND
OKTOC
A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN CHOCTAW AND
NORTHERN WINSTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR
NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3381 8872 3369 8871 3368 8863 3329 8874
3329 8881 3312 8881 3312 8932 3330 8932
3354 8908 3357 8908 3357 8901 3375 8903
3376 8894 3382 8892
TIME...MOT...LOC 0332Z 269DEG 47KT 3381 8879 3327 8917
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 7:55 PM CST, 59 minutes earlier.
Area forecast discussion, Feb 24, 7:55 PM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
0755 PM CST THU FEB 24 2011
...SEVERE STORMS TONIGHT AND AGAIN POSSIBLY SUNDAY INTO SUNDAY
NIGHT...
.UPDATE...LINE OF SEVERE STORMS ENTERING THE NORTHWESTERN PORTIONS
OF THE AREA THIS EVENING. THE LINE WILL CONTINUE TO WORK ITS WAY
ACROSS THE AREA THROUGH THE EVENING INTO THE NIGHT. THE LATEST
SOUNDING INDICATES A STRONG CAP AROUND 650MB AND THIS PLAYS OUT AS
THERE IS VERY LITTLE ACTIVITY EXCEPT FOR SHOWERS AHEAD OF THE LINE.
MOISTURE IS SURGING NORTHWARD AHEAD OF THE LINE WITH THE MODELS
INDICATE A 328-330K THETA E RIDGE NOSING UP OUT AHEAD OF IT. AS THE
UPPER FORCING GETS CLOSER THE CAP WILL BREAK FROM WEST TO EAST
ACROSS THE AREA. THE BEST INSTABILITY/SHEAR CONTINUES TO LOOK
GENERALLY ALONG AND NORTH OF THE I-20 CORRIDOR WITH THE BEST
COMBINATION OVER THE NORTHERN PORTIONS OF THE AREA. THE LINE WILL
EVENTUALLY SHIFT TO THE EAST OF THE AREA AFTER 3AM OR SO AND HIGH
PRESSURE RIDGING WILL BUILD IN. LOW LEVEL MOISTURE BEHIND THE
BOUNDARY WILL KEEP THE CLOUDS AROUND THROUGH THE MORNING HOURS
THOUGH. MADE A FEW ADJUSTMENTS TO THE HOURLY TEMP/DEWPOINT
GRIDS...BUT OTHER THAN THAT THE CURRENT FORECAST LOOKS ON TRACK AND
THE UPDATES ARE ALREADY OUT./15/
DISCUSSION...THUNDERSTORMS LINED UP TO OUR WEST (AND PUSHING INTO
THE ARKLATEX) ALONG A PRE-FRONTAL SURFACE TROUGH ARE STARTING TO
LOOK MORE HEALTHY AT THIS HOUR IN RESPONSE TO INCREASING UPPER LEVEL
FORCING. STILL HAVE SEEN VERY LITTLE EVIDENCE OF ANY SIGNIFICANT
ISOLATED PRE-SQUALL CONVECTION IN THE VICINITY OF THE REGION...WHICH
IS SOMETHING WE ARE KEEPING A CLOSE EYE ON. ACTIVITY TO THE WEST WAS
EARLIER CREEPING EAST AT 20 KTS...BUT IS NOT ACCELERATING AS
INTENSITIES HEIGHTEN.
IF NO PRE-SQUALL LINE SUPERCELLULAR ACTIVITY MATERIALIZES AT
ALL...EXPECT THUNDERSTORMS TO NOT GET INTO THE EXTREME NORTHWEST
ARKLAMISS DELTA ZONES UNTIL AT LEAST 630 OR 7 PM. THESE STORMS HAVE
PRODUCED VERY LITTLE SEVERE REPORTS AS OF THE TIME OF THIS
WRITING...BUT THIS WILL PROBABLY NOT CONTINUE TO BE THE CASE SINCE
STORM INTENSITIES ARE PICKING UP AND THE THE OVERALL ENVIRONMENT FOR
STORM GROWTH IS BECOMING MORE FAVORABLE WITH TIME THIS AFTERNOON. IN
FACT...THE STORM PREDICTION CENTER HAS ALREADY PLACED PORTIONS OF MY
NORTHWESTERN ZONES IN A TORNADO WATCH THROUGH 10 PM ALREADY. OUR
THINKING IS THAT THIS LINE OF STORMS WILL MAINLY CARRY A DAMAGING
WIND GUST POTENTIAL TO 60 OT 70 MPH...BUT VERY HIGH LEVELS OF
LOW-LEVEL SHEAR WILL ALSO BRING A RISK FOR QLCS-TYPE ASSOCIATED
TORNADOES.
AS PREVIOUSLY MENTIONED BY OUR OFFICE IN CONJUNCTION WITH THIS
EVENT...LEVELS OF INSTABILITY ARE NOT EXPECTED TO BE HIGH (< 1000
J/KG ML CAPE) AND STRONG UPWARD MOTION OFFERED BY THE INCOMING
ATMOSPHERIC DISTURBANCE WILL BE NECESSARY TO OVERCOME THIS LACK AND
BRING STORMS UP TO SEVERE STRENGTH. THIS UPWARD MOTION SHOULD
DECREASE GREATLY AS YOU HEAD SOUTH TOWARD THE COAST...SO IT IS NOT
HARD TO IMAGINE THAT OUR CONFIDENCE IN SEVERE WEATHER IS MUCH LESS
DOWN TOWARD THE HIGHWAY 84 CORRIDOR (AND ESPECIALLY IN SOUTHEASTERN
MS WHERE INSTABILITY WILL LIKELY BE LESS THAN ELSEWHERE). PREVIOUS
HWO PRODUCTS HAVE BEEN ASSESSING THE RISK MUCH IN THE THIS FASHION
AND THUS NO RADICAL UPDATES HAVE BEEN MADE TO TENOR AND MESSAGE OF
PRODUCTS CONCERNING THIS EVENT.
WE EXPECT THE SQUALL LINE TO BASICALLY SHOW A NORTHEAST TO SOUTHWEST
TILT ACROSS THE REGION AS IT MOVES THROUGH THIS EVENING...PROBABLY
COMING CLOSE TO PARALLELING THE NATCHEZ TRACE CORRIDOR BY
MIDNIGHT...AND THEN LIKELY EXITING THE EASTERN PORTIONS OF OUR CWA
AROUND 3 TO 4 AM. THE BIG WILD CARD IN MY NORTHWEST ZONES THROUGH
EARLY THIS EVENING REMAINS ON WHETHER OR NOT ANY PRE-SQUALL ISOLATED
SUPERCELLS CAN MATERIALIZE. IF THIS OCCURS THEN OBVIOUSLY ALL MODES
OF SEVERE WEATHER WOULD BE A MAJOR RISK WITH ANY SUCH CELLS.
HOWEVER...IT IS JUST A SMALL CHANCE THAT SUCH DEVELOPMENT WILL OCCUR
AND EFFECT OUR AREA SINCE SOUNDINGS THIS MORNING THROUGH MIDDAY
AROUND OUR LATITUDE HAVE SHOWN RESIDUAL THERMAL CAPPING THAT WILL
PROBABLY HOLD UP UNTIL SQUALL LINE ARRIVAL. OTHERWISE...EXPECT SOUTH
WINDS FROM THE SOUTH TO BE GUSTING VIGOROUSLY OUT AHEAD OF THIS
SQUALL LINE...ESPECIALLY IN THE UPPER ARKLAMISS DELTA WHERE A WIND
ADVISORY IS IN EFFECT THROUGH MIDNIGHT. IT IS POSSIBLE WE MAY HAVE
TO EXPAND THIS WIND ADVISORY EARLY THIS EVENING AND WE WILL WATCH
THAT SITUATION CLOSELY.
LOOK FOR THE ACTUAL COLD FRONT TO LAG THE PRE-FRONTAL TROUGH BY A
BIT...NOT MOVING ACROSS THE BULK OF THE REGION UNTIL VERY LATE
TONIGHT OR EARLY TOMORROW MORNING. LOW CLOUDS AND MAYBE A PATCH OR
TWO OF DRIZZLE COULD HANG IN UNTIL THIS FRONT CLEARS. FOLLOWING THIS
FEATURE WILL BE COOLER TEMPERATURES FOR TOMORROW AND TOMORROW
NIGHT...BUT WE STILL DO NOT EXPECT ANYBODY TO GET DOWN TO FREEZING
TOMORROW NIGHT (ALTHOUGH SOME SPOTS IN EAST CENTRAL AND NORTHEASTERN
MS MAY GET CLOSE). THE COOL CONDITIONS WILL BE SHORT LIVED AS THE
VERY PROGRESSIVE CONUS PATTERN TRANSFERS THIS HIGH PRESSURE QUICKLY
TO THE EAST AND SHOVES ANOTHER POWERFUL DISTURBANCE TOWARD US FROM
OUT OF THE DESERT SOUTHWEST BY LATER SUNDAY. TRENDS WITH THIS SYSTEM
TO IMPACT THE ARKLAMISS WITH CHANCES OF SHOWERS AND STORMS LATE
SUNDAY INTO EARLY MONDAY HAVE BEEN LOOKING MORE IN THE STYLE OF
HYPER LA-NINA (AND THUS WARMER AND LESS WET). COMBINATIONS OF
INSTABILITY AND WIND SHEAR COULD STILL END OF UP BEING DISTURBINGLY
HIGH FOR PORTIONS OF THE AREA (ESPECIALLY NORTH OF I-20)...WHILE
THERMAL CAPPING COULD PRECLUDE A VERY HIGH SEVERE POTENTIAL IN OUR
SOUTH. WE HAVE TRENDED THE HWO TOWARD THIS LINE OF THINKING SOME.
THE FORECAST FOR THE REST OF THE EXTENDED FORECAST WAS DEFERRED TO
THE PREVIOUS FORECASTER AND THEIR RELEVANT DISCUSSION WAS APPENDED
BELOW. /BB/
&&
PREV DISCUSSION LONG TERM DISCUSSION...
/ISSUED 330 AM CST THU FEB 24 2011/
LONG TERM...SATURDAY THROUGH THURSDAY...
FOR MONDAY NIGHT THROUGH THURSDAY...
WE WILL ENTER A QUIET PERIOD OF WEATHER AS SEVERAL FLAT UPPER RIDGES
MOVES OVER THE REGION. LOWS WILL BE GENERALLY FROM THE UPPER 30S TO
THE MIDDLE 40S. HIGHS WILL GO FROM THE 50S AND 60S ON TUESDAY TO THE
60S AND LOWER 70S FOR WEDNESDAY AND THURSDAY. WENT WITH A BLEND OF
MEX...GMOS AND ENSEMBLES./17/
&&
.AVIATION...EXPECT A SQUALL LINE TO MOVE ACROSS THE AREA THIS
EVENING AND INTO THE EARLY MORNING...AROUND 01-03Z GLH TO
GWO...JAN/GTR ~03-05Z...THEN MEI/HBG ~06-08Z. THE LINE WILL BE
ACCOMPANIED BY MVFR/IFR CONDITIONS WITH SEVERE WIND GUSTS >50 KTS.
EXPECT SOME MVFR CATEGORY STRATUS TO LINGER BEHIND THE FRONT THROUGH
EARLY FRIDAY MORNING. CLEARING SKIES AND VFR CONDITIONS EXPECTED FRI
AFTN THROUGH FRI NIGHT. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 55 64 40 73 / 99 3 0 4
MERIDIAN 58 66 36 74 / 95 4 0 2
VICKSBURG 53 61 40 73 / 100 1 0 5
HATTIESBURG 62 72 44 75 / 75 7 0 5
NATCHEZ 53 63 44 72 / 86 3 0 5
GREENVILLE 47 56 38 71 / 100 0 0 3
GREENWOOD 48 57 36 72 / 100 3 0 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>028-
034>036-040>042-047.
LA...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009-015-016-
023-025.
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.
&&
BB/EC/17
UPDATE: 15Hazardous weather outlook, Feb 24, 3:23 PM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 323 PM CST THU FEB 24 2011 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036- 040>042-047-252130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY- YAZOO-WARREN- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE OUTLOOK AREA DURING THE EVENING HOURS. A FEW SEVERE THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 75 MPH AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY NIGHT...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ024-026-MSZ029>033-037>039-043>046-048>060-252130- CATAHOULA-CONCORDIA-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE OUTLOOK AREA DURING THE MID TO LATE EVENING HOURS. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 70 MPH AND POSSIBLE TORNADOES EMBEDDED IN THE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY AFTERNOON INTO SUNDAY NIGHT...ESPECIALLY FOR LOCATIONS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH THIS EVENING...AND POSSIBLY AGAIN FROM SUNDAY AFTERNOON INTO SUNDAY NIGHT. MSZ061>066-072>074-252130- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 323 PM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY A SQUALL LINE CONTAINING ISOLATED SEVERE THUNDERSTORMS IS EXPECTED TO CROSS THE AREA DURING THE LATE EVENING AND EARLY MORNING HOURS. THE MAIN SEVERE WEATHER RISKS WILL BE DAMAGING WIND GUSTS UP TO 60 MPH AND POSSIBLE TORNADOES EMBEDDED IN THE LINE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY A SEVERE WEATHER EVENT IS STILL POSSIBLE SUNDAY NIGHT...ESPECIALLY FOR AREAS NORTH OF INTERSTATE 20...AS A POTENT LOW PRESSURE SYSTEM DEVELOPS OVER THE PLAINS STATES AND TRACKS NORTH OF THE ARKLAMISS REGION. VERY STRONG WIND SHEAR IS EXPECTED TO COMBINE WITH AN UNSTABLE AIRMASS TO BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS. PERSONS IN THE ARKLAMISS SHOULD KEEP UP TO DATE ON THE LATEST OUTLOOKS AND FORECASTS CONCERNING THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Local storm report, Feb 24, 8:34 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG KILBOURNE 33.00N 91.31W
02/24/2011 WEST CARROLL LA LAW ENFORCEMENT
TREES WERE DOWNED AND A DOUBLE WIDE TRAILOR WAS HEAVILY
DAMAGED NORTH OF KILBOURNE NEAR THE ARKANSAS STATE LINE.
0815 PM TSTM WND DMG 1 SW BELZONI 33.17N 90.50W
02/24/2011 HUMPHREYS MS LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED ALONG PLUCK RD
&&
DL/ETLocal storm report, Feb 24, 8:37 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
837 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND DMG GREENWOOD 33.52N 90.19W
02/24/2011 LEFLORE MS EMERGENCY MNGR
TREES DOWN
&&Local storm report, Feb 24, 8:40 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
840 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 4 N GRENADA 33.83N 89.80W
02/24/2011 M51.00 MPH GRENADA MS AWOS
RECORDED AT GRENADA MUNICIPAL AIRPORT
&&
DL/ETLocal storm report, Feb 24, 8:41 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
841 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 4 N GRENADA 33.83N 89.80W
02/24/2011 M59.00 MPH GRENADA MS AWOS
RECORDED AT GRENADA MUNICIPAL AIRPORT
&&
DL/ETLocal storm report, Feb 24, 8:45 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
845 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 5 N BASTROP 32.85N 91.91W
02/24/2011 MOREHOUSE LA LAW ENFORCEMENT
TREES WERE DOWNED IN THE NORTHWESTERN PORTION OF THE
PARISH.
0700 PM TSTM WND DMG 6 N BASTROP 32.86N 91.91W
02/24/2011 MOREHOUSE LA EMERGENCY MNGR
SEVERAL TREES DOWNED ALONG BONNER FERRY RD NEAR BUSSY
LAKE. MUCH OF THE CITY OF BASTROP IS WITHOUT POWER.
0712 PM TSTM WND DMG WILMOT 33.06N 91.57W
02/24/2011 ASHLEY AR LAW ENFORCEMENT
3 TREES DOWN...CARS BLOWN OFF ROADS AND POWER OUTAGES IN
WILMOT. POWER OUTAGES ALSO IN PORTLAND.
0720 PM TSTM WND GST CHICOT JUNCTION 33.20N 91.26W
02/24/2011 E65.00 MPH CHICOT AR EMERGENCY MNGR
WIND GUSTS OF 60-70 MPH
0730 PM TSTM WND DMG EUDORA 33.12N 91.26W
02/24/2011 CHICOT AR LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED IN THE CITY
0730 PM TSTM WND DMG CLEVELAND 33.74N 90.73W
02/24/2011 BOLIVAR MS EMERGENCY MNGR
TREES DOWNED...SOME BLOCKING ROADS...AND ROOFS DAMAGED IN
THE CITY OF CLEVELAND
0730 PM TSTM WND DMG KILBOURNE 33.00N 91.31W
02/24/2011 WEST CARROLL LA LAW ENFORCEMENT
TREES WERE DOWNED AND A DOUBLE WIDE TRAILOR WAS HEAVILY
DAMAGED NORTH OF KILBOURNE NEAR THE ARKANSAS STATE LINE.
0730 PM TSTM WND DMG EUDORA 33.12N 91.26W
02/24/2011 CHICOT AR EMERGENCY MNGR
POWER LINES DOWN ACROSS A CAR. POWER OUTAGES IN
EUDORA...NORTH OF LAKE VILLAGE AND IN DERMOTT LIKELY DUE
TO STRONG WINDS.
0730 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
02/24/2011 WEST CARROLL LA LAW ENFORCEMENT
POWER OUTAGES REPORTED IN OAK GROVE AND KILBOURNE. LIKELY
FROM DAMAGING WINDS.
0750 PM TSTM WND DMG INDIANOLA 33.45N 90.64W
02/24/2011 SUNFLOWER MS LAW ENFORCEMENT
TREES AND POWER POLES DOWN.
0750 PM NON-TSTM WND DMG ACKERMAN 33.31N 89.17W
02/24/2011 CHOCTAW MS TRAINED SPOTTER
A COUPLE TREES WERE DOWNED IN CHOCTAW COUNTY DUE TO
GRADIENT WINDS
0750 PM TSTM WND DMG HOLLANDALE 33.17N 90.85W
02/24/2011 WASHINGTON MS EMERGENCY MNGR
TREES AND POWER LINES KNOCKED DOWN
0800 PM TSTM WND DMG NITTA YUMA 33.02N 90.85W
02/24/2011 SHARKEY MS LAW ENFORCEMENT
TREES WERE DOWNED AROUND NITTA YUMA
0815 PM TSTM WND DMG 1 SW BELZONI 33.17N 90.50W
02/24/2011 HUMPHREYS MS LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED ALONG PLUCK RD
0815 PM TSTM WND DMG GREENWOOD 33.52N 90.19W
02/24/2011 LEFLORE MS EMERGENCY MNGR
POWER OUTAGE REPORTED IN GREENWOOD. LIKELY FROM DAMAGING
WINDS.
0816 PM TSTM WND DMG GREENWOOD 33.52N 90.19W
02/24/2011 LEFLORE MS EMERGENCY MNGR
TREES DOWN
0830 PM TSTM WND GST 4 N GRENADA 33.83N 89.80W
02/24/2011 M59.00 MPH GRENADA MS AWOS
RECORDED AT GRENADA MUNICIPAL AIRPORT
&&Local storm report, Feb 24, 8:50 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG GRENADA 33.78N 89.81W
02/24/2011 GRENADA MS EMERGENCY MNGR
SEVERAL TREES DOWN IN MULTIPLE LOCATIONS
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:56 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 64 min |
| Feb 24, 7:27 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 63 min |
| Feb 24, 7:40 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Humphreys, Leflore, Sunflower and 1 more | 65 min |
| Feb 24, 7:40 PM CST | Tornado Warning | JAN | Issaquena, Sharkey, Washington | 40 min |
| Feb 24, 8:06 PM CST | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 39 min |
| Feb 24, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 66 min |
| Feb 24, 8:22 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Montgomery | 38 min |
| Feb 24, 8:42 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Yazoo | 63 min |
| Feb 24, 9:00 PM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 75 min |
| Feb 24, 9:08 PM CST | Tornado Warning | JAN | Attala, Choctaw, Winston | 30 min |
| Feb 24, 9:42 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 33 min |
| Feb 24, 9:45 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 75 min |
| Feb 24, 9:53 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Newton, Scott | 67 min |
| Feb 24, 10:40 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Newton, Scott | 65 min |
| Feb 24, 10:48 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Simpson, Smith | 57 min |
| Feb 24, 11:31 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.